Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Probiotics & HIV Medicatons?
Feb 12, 2011

I seem to go back and forth between constipation and IBS, even before I was HIV+ and on medications. Now it seems even worse. I have tried Metamucil for regularity and it does help but it's hard to regulate the effective dosage daily and weekly. I want to try a probiotic (I was thinking of Culturelle) but am not sure if it interferes with HIV meds (I'm on Truvada and Viramune) or not. Has there been any research on this? I would like to try the probiotic but of course not if it is going to jeopardize the effectiveness of my HIV meds.

Response from Dr. Henry

Not much published research. I have had numerous patients try various probiotic products on regimens similar to yours. I have not observed nor would I generally suspect a major problem (inform your HIV doc so that he/she can monitor). The hoped for benefit from the probiotics are variably achieved and not as dramatic as many of the anecdotal reports suggest. KH



Previous
HIV Treatment & Lipodystrophy
Next
Alternative to Diarrhea by Aluvia?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement